Wireless fractal cellular networks

Xiaohu Ge, Yehong Qiu, Jiaqi Chen, Meidong Huang, Hui Xu, Jing Xu, Wuxiong Zhang, Yang Yang, Cheng-Xiang Wang, John Thompson

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

With the seamless coverage of wireless cellular networks in modern society, it is interesting to consider the shape of wireless cellular coverage. Is the shape a regular hexagon, an irregular polygon, or another complex geometrical shape? Based on fractal theory, the statistical characteristic of the wireless cellular coverage boundary is determined by the measured wireless cellular data collected from Shanghai, China. The measured results indicate that the wireless cellular coverage boundary presents an extremely irregular geometrical shape, which is also called a statistical fractal shape. Moreover, the statistical fractal characteristics of the wireless cellular coverage boundary have been validated by values of the Hurst parameter estimated in angular scales. The statistical fractal characteristics of the wireless cellular coverage boundary can be used to evaluate and design the handoff scheme of mobile user terminals in wireless cellular networks.

Original languageEnglish
Pages (from-to)110-119
Number of pages10
JournalIEEE Wireless Communications
Volume23
Issue number5
DOIs
Publication statusPublished - Oct 2016

ASJC Scopus subject areas

  • Computer Science Applications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Wireless fractal cellular networks'. Together they form a unique fingerprint.

  • Cite this

    Ge, X., Qiu, Y., Chen, J., Huang, M., Xu, H., Xu, J., Zhang, W., Yang, Y., Wang, C-X., & Thompson, J. (2016). Wireless fractal cellular networks. IEEE Wireless Communications, 23(5), 110-119. https://doi.org/10.1109/MWC.2016.7721749